Alert archive / Iowa / Tornado Warnings in 2013

Tornado Warning 27, NWS Des Moines, IA

October 4, 2013Emmet County, Palo Alto County, Iowa

NWS Des Moines, IA issued this tornado warning at Oct 4, 2013, 8:52 PM CDT for Emmet County, Palo Alto County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2013, 8:52 PM CDT (01:52 UTC)
Expired
Oct 4, 2013, 9:30 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Emmet County, IA, Palo Alto County, IA

The radar

The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 9:14 PM CDTHAIL 12 N Ruthven, IASOCIAL MEDIA REPORT FROM PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 6:42 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WFUS53 KDMX 050152
TORDMX
IAC063-147-050230-
/O.NEW.KDMX.TO.W.0027.131005T0152Z-131005T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN EMMET COUNTY IN NORTHWEST IOWA...
  NORTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 930 PM CDT

* AT 849 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WEBB...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  EMMETSBURG...AYRSHIRE...RUTHVEN...GRAETTINGER...RINGSTED AND
  ARMSTRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4351 9446 4319 9446 4295 9492 4320 9492
TIME...MOT...LOC 0152Z 230DEG 40KT 4300 9503

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JOHNSON
2 follow-up statements
038 
WWUS53 KDMX 050210
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT FRI OCT 4 2013

IAC063-147-050230-
/O.CON.KDMX.TO.W.0027.000000T0000Z-131005T0230Z/
PALO ALTO IA-EMMET IA-
910 PM CDT FRI OCT 4 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN EMMET AND NORTHERN
PALO ALTO COUNTIES UNTIL 930 PM CDT...

AT 906 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES WEST OF EMMETSBURG...AND MOVING NORTHEAST AT 40
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...GRAETTINGER...RINGSTED AND ARMSTRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4351 9446 4319 9446 4295 9492 4320 9492
TIME...MOT...LOC 0210Z 235DEG 38KT 4310 9484

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JOHNSON
975 
WWUS53 KDMX 050227
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT FRI OCT 4 2013

IAC063-147-050237-
/O.EXP.KDMX.TO.W.0027.000000T0000Z-131005T0230Z/
PALO ALTO IA-EMMET IA-
927 PM CDT FRI OCT 4 2013

...THE TORNADO WARNING FOR EASTERN EMMET AND NORTHERN PALO ALTO
COUNTIES WILL EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4351 9446 4319 9446 4295 9492 4320 9492
TIME...MOT...LOC 0227Z 235DEG 38KT 4320 9464

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Oct 4, 6:38 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 4, 6:38 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT FRI OCT 4 2013

.SHORT TERM.../TONIGHT/...
ISSUED AT 330 PM CDT FRI OCT 4 2013

FORECAST CONCERN REMAINS SEVERE THUNDERSTORM CHANCES THROUGH THE
OVERNIGHT HOURS. SUBJECTIVE SURFACE ANALYSIS INDICATES SURFACE LOW
PRESSURE LOCATED IN CENTRAL NEBRASKA WITH COLD FRONT ACROSS CENTRAL
KANSAS AND WARM FRONT INTO NORTHERN IOWA. ADDITIONAL...WEAK BOUNDARY
ACROSS SOUTHERN IOWA FROM PREVIOUS NIGHTS CONVECTION. ANTICIPATE
SYSTEM DEVELOPMENT TO FOLLOW CLOSELY WITH HIGH RES MODEL
SOLUTIONS...WITH DEVELOPMENT IN EASTERN NEBRASKA ALONG CONVERGENCE
ZONE NEAR 00Z...BEFORE PUSHING QUICKLY EASTWARD INTO IOWA. STORM
MOTION VECTORS AROUND 40KTS INDICATE A VERY QUICK PUSH
EASTWARD...WITH A LIMITED WINDOW FOR STORMS EARLY IN THE PERIOD.
SEVERE THUNDERSTORMS REMAIN POSSIBLE WITH CAPE VALUES 2000-3000
J/KG...DECREASING TO AROUND 1000 J/KG OVERNIGHT. IN
ADDITION...PLENTY OF SHEAR FOR STORMS...ESPECIALLY NEAR SURFACE LOW.
HOWEVER...LOW LEVEL SHEAR DECREASES AFTER 00Z...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS LATER IN PERIOD. PWAT VALUES REMAIN
HIGH...THOUGH GIVEN QUICK STORM MOTIONS...ONLY EXPECT TO SEE LOCALLY
HEAVY RAIN WITH STORMS.

.LONG TERM.../SATURDAY THROUGH FRIDAY/...
ISSUED AT 330 PM CDT FRI OCT 4 2013

ANY SIGNIFICANT WEATHER WILL HAVE ENDED BY THE BEGINNING OF THE
PERIOD...BUT STILL SOME SENSIBLE WEATHER TO DEAL WITH OVER THE
WEEKEND.  LOBE OF MAINLY MID LEVEL FORCING WILL EXTEND FROM THE SRN
PLAINS THROUGH IA AND MN SAT.  THIS WILL BE MAINLY ABOVE 3KM AND
MOISTURE STARVED SO DO NOT SEE MUCH IN THE WAY OF PRECIP DURING THE
DAY OUTSIDE OF SOMETHING LINGERING EAST.  COULD BE SOME RUMBLES OF
THUNDER DUE TO WEAKER ELEVATED INSTABILITY...BUT NOTHING SEVERE AS
FRONTAL BOUNDARY WILL HAVE PUSHED MLCAPE AXIS EAST OUT OF FORECAST
AREA.  EXPECT ONLY MINOR REBOUND SAT WITH HIGHS DOWN INTO THE M50S
TO M60S.

UPPER SYSTEM IS EXPECTED TO SAG NW-SE ACROSS IA SAT NIGHT THROUGH
SUN EVENING HOWEVER WITH INCREASED MOISTURE BUT ONLY NEUTRAL TO AT
TIMES MODERATE FORCING. HAVE INCREASED POPS SOMEWHAT FOR A HIGHER
POP BUT STILL LOW QPF ENVIRONMENT.  TEMPS WILL BE COOL AND WELL
BELOW NORMAL...ONLY REACHING THE LOW TO MID 50S. THIS WOULD NOT BE TOO
FAR ABOVE NORMAL LOWS AND EASILY THE COOLEST TEMPERATURES OF THE
FALL THUS FAR.

TRANQUIL WEATHER AND MODERATING TEMPERATURES ARE THEN ANTICIPATED
THROUGH MUCH OF THE FORECAST INTO NEXT WEEK.  THE UPPER LEVEL RIDGE
WILL PASS THROUGH THE MO RIVER VALLEY FOLLOWED BY ANOTHER WRN CONUS
TROUGH BEING ESTABLISHED.  IA WILL BE IN RELATIVELY DRY SW UPPER FLOW
HOWEVER WITH A RETURN TO MILD TEMPERATURES.  THE NEXT CHANCE OF
PRECIP WILL HOLD OFF UNTIL FRI...AND THAT WOULD ONLY BE WESTERN
PORTIONS IF THE FASTER GFS VERIFIES. ONLY SLIGHT CHANCES FOR NOW.

&&

.AVIATION...05/00Z
ISSUED AT 631 PM CDT FRI OCT 4 2013

SQUALL LINE EXTENDING SOUTH FROM LOW OVER NERN NEBRASKA WILL PUSH
THROUGH THE TAF SITES BY SHORTLY AFTER MIDNIGHT LOCAL. BEHIND THE
LINE DRIER AIR WILL PUSH IN AND EXPECT VFR CONDITIONS FOR THE
MOST PART THROUGH THE REST OF THE TAF PERIOD AS WINDS SWING AROUND
TO THE SOUTHWEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AWB
LONG TERM...SMALL
AVIATION...MS OCT 13
Hazardous weather outlook, Oct 4, 12:09 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1209 PM CDT FRI OCT 4 2013

IAZ015-023-024-033>036-044>048-057>061-070>074-081>084-092>095-
051100-
PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
1209 PM CDT FRI OCT 4 2013

...TORNADOES POSSIBLE BY LATE AFTERNOON AND EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH
THE EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE. MORE SIGNIFICANT
SEVERE STORMS ARE THEN POSSIBLE LATER TODAY DURING THE MODERATE
RISK TIME FRAME. VERY LARGE HAIL...GOLF BALL SIZED OR LARGER...70
MPH WINDS AND TORNADOES ARE ALL POSSIBLE. A STRONG TORNADO MAY
OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND INTO THE
EVENING HOURS.

IAZ004>007-016-017-025>028-037>039-049-050-062-075-085-086-096-097-
051100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
1209 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID AFTERNOON
TODAY WITH QUARTER SIZED HAIL AND 60 MPH WINDS. A GREATER RISK FOR
SEVERE WEATHER IS EXPECTED AFTER 5 PM THROUGH MIDNIGHT AS A LINE
OF STORMS DEVELOPS OVER WESTERN IOWA AND RACES EAST THROUGH THE
EVENING. HALF DOLLAR SIZED HAIL...65 MPH WINDS AND AN ISOLATED
TORNADO OR TWO MAY OCCUR WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE OVER EASTERN IOWA SATURDAY
MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...BUT LIKELY
FOR A PERIOD THIS EVENING.

SMALL

In the hours before

Local storm report, Oct 4, 6:46 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             MASON CITY              43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL. REPORTED BY
            KIMT-TV.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Oct 4, 6:50 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             SW MASON CITY           43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL. REPORTED BY KIMT-TV.

&&

ZOGG
Local storm report, Oct 4, 6:51 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SW MASON CITY           43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

ZOGG
Special weather statement, Oct 4, 7:23 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT FRI OCT 4 2013

IAZ004-005-015-023-024-033-034-050330-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY
723 PM CDT FRI OCT 4 2013

...SEVERE THUNDERSTORMS OVER NORTHWEST IOWA APPROACHING THE AREA...

AN AREA OF SEVERE THUNDERSTORMS CONTINUES OVER NORTHWEST IOWA.
SOME OF THE STORMS HAVE BEEN PRODUCING PERSISTENT TORNADOES AS
WELL AS LARGE DAMAGING HAIL. THE STORMS ARE EXPECTED TO AFFECT THE
REGION OVER THE NEXT FEW HOURS WITH A CONTINUED POTENTIAL FOR SOME
TORNADOES.

PERSONS IN THIS AREA SHOULD BE REMAIN ALERT TO VERY RAPIDLY
CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER
QUICKLY IF A WARNING IS ISSUED FOR YOUR LOCATION. A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR ALL OF NORTHWEST IOWA.

REV
Special weather statement, Oct 4, 7:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT FRI OCT 4 2013

IAZ057-058-070-071-081-082-092-093-050245-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC...
GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR
735 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST IOWA...

SCATTERED STRONG THUNDERSTORMS ARE MOVING NORTHEAST TOWARD THE
AREA. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS IN THE
NEXT FEW HOURS. PERSONS IN THE REGION SHOULD BE REMAIN ALERT TO THE
POSSIBILITY OF SEVERE WEATHER THIS EVENING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

REV
Special weather statement, Oct 4, 7:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT FRI OCT 4 2013

IAZ017-026-050130-
CERRO GORDO-FRANKLIN-
755 PM CDT FRI OCT 4 2013

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL MOVING THROUGH THE
AREA...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL FRANKLIN COUNTY...MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.  AN UPGRADE TO WARNING MAY
BE NEEDED IF THE STORM INTENSIFIES FURTHER.

LOCATIONS IMPACTED INCLUDE...
  SHEFFIELD...          ROCKWELL...           DOUGHERTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:57 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin48 min
Oct 4, 8:01 PM CDTSevere Thunderstorm WarningDMXCass59 min
Oct 4, 8:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll38 min
Oct 4, 8:43 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Oct 4, 9:34 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto41 min

Nearby

Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.